Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Apr 15, 2007, 9:13 PM EDT for Lincoln County, West Virginia. It took effect at Apr 15, 2007, 9:19 PM EDT. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2007, 9:13 PM EDT (01:13 UTC)
- In effect from
- Apr 15, 2007, 9:19 PM EDT
- Expired
- Apr 15, 2007, 11:15 PM EDT
- In force
- 116 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2703 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 160119 CCA
FFWRLX
WVC043-160315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT SUN APR 15 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN WEST VIRGINIA
* UNTIL 1115 PM EDT
* AT 910 PM EDT...LEES FISHING LAKE DAM WAS ABOUT TO BREAK ALONG
THE MUD RIVER. ALL PEOPLE ALONG THE MUD RIVER FROM LEES FISHING
LAKE DAM TO HAMLIN SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMLIN
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3827 8213 3825 8212 3825 8205 3830 8208
3830 8212
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 8:00 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 15, 8:00 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 800 PM EDT SUN APR 15 2007 .SYNOPSIS... THE AREA WILL BE IN A STRENGTHENING NORTHWEST FLOW ON THE WEST SIDE OF A MAJOR LOW DEEPENING ALONG THE NORTHEAST COAST THROUGH MONDAY. RAIN SHOWERS WILL TURN INTO ACCUMULATING SNOW OVER THE MOUNTAINS SPREADING SOUTH TO NORTH. A SMALLER LOW MOVES THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CARRYING CATEGORICAL POPS WITH RAIN SHOWERS TURNING INTO SNOW TONIGHT AS COLD AIR MASS DROPS TEMPERATURES AROUND OR BELOW FREEZING MAINLY OVER THE HIGHER ELEVATIONS THROUGH TONIGHT. BULK OF PRECIPITATION EXPECTED TO MOVE EAST OF THE MOUNTAINS LATER TONIGHT. BUT MODELS INSIST BRINGING ADDITIONAL SNOW SHOWERS OVER THE AREA. GOING WITH 3-4 INCHES OF SNOW OVER ELEVATIONS HIGHER THAN 3KFT OF POCAHONTAS AND RANDOLPH COUNTIES OVERNIGHT. LATEST HPC GUIDANCE SHOWING UP TO 6 INCHES THROUGH MON 12Z THERE. FLOOD WARNINGS HAVE BEEN ISSUED FOR SOUTH AND CENTRAL WEST VIRGINIA AND WESTERN SLOPES OF THE EASTERN MOUNTAINS TO INCLUDE GUYANDOTTE RIVER...TUG FORK AT WILLIAMSON AND KERMIT...COAL RIVER AT TORNADO...AND TYGART VALLEY AT BELINGTON. THESE CONDITIONS RESULTED AFTER THE OVERNIGHT RAINFALL FROM 2.5 TO 3 INCHES MAINLY ACROSS THE SOUTH...CENTRAL SECTIONS OF WEST VIRGINIA INCLUDING SOUTHWEST VIRGINIA COUNTIES...AND THE SOUTH CENTRAL APPALACHIAN MOUNTAINS NEAR BKW. WRAP AROUND MOISTURE WILL CAUSE POP UP SHOWERS ACROSS THE REGION TODAY. 850MB TEMPS GETTING INTO THE MINUS 7 MARK SUGGESTING RAIN TURNING INTO SNOW THROUGH MON MORNING. MINOR TWEAKS IN TONIGHT TEMPERATURES MAINLY LOWERING OVER THE MOUNTAINS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... INTENSE NORTHWESTERLY FLOW WITH DEEP MOISTURE CONTINUES THROUGH MONDAY NIGHT. THIS WILL KEEP THE UPSLOPE SHOWERS GOING THROUGH THE PERIOD WITH GUSTY WINDS. SCATTERED PRECIPITATION IN THE LOWLANDS AND MORE NUMEROUS SHOWERS THE FAVORED MOUNTAIN UPSLOPE REGIONS BEFORE TAPERING OFF EARLY TUESDAY MORNING. LOW LEVEL FLOW WILL BE QUITE STRONG WITH MAJOR SYSTEM ALONG E COAST...AND DEPTH OF MOISTURE...UP THROUGH H7...WILL COUNTERACT MARGINAL H85 TEMPERATURES FOR CRYSTAL GROWTH IN THIS UPSLOPE SITUATION. THEREFORE SNOWFALL ACCUMULATIONS OF 6 INCHES FOR SNOWSHOE THROUGH MONDAY NIGHT SEEM REASONABLE...WITH AMOUNTS LOWERING TO APPROXIMATELY 2 INCHES DOWN AROUND 2KFT. SNOW ADVISORY IS WARRANTED FOR THE FOUR NORTHERN MOUNTAIN COUNTIES ALTHOUGH WILL STRESS ABOVE 2500 FEET. MODELS IN AGREEMENT ON A BRIEF HIGH PRESSURE BUILDING FROM THE SOUTHEAST....ACROSS THE OH VALLEY INTO THE GREAT LAKES REGION ON TUESDAY...ALL BUT ENDING UPSLOPE PRECIPITATION. UPPER LOW COMING DOWN E SIDE OF DEVELOPING OMEGA BLOCK TRAVERSES AREA WEDNESDAY WITH SOME LIGHT PRECIPITATION. THIS BEGINS TO MOVE OUT OF THE AREA WEDNESDAY NIGHT...WITH N FLOW BECOMING ESTABLISHED IN ITS WAKE. ON TEMPERATURES..WENT CLOSE TO WELL CONVERGED NUMBERS IN HTS WITH THE BEST CHANCE FOR SUNSHINE...BUT WITH A BLEND TO THE LOW SIDE OF THE MORE WIDELY DIVERGED NUMBERS FARTHER E WITH CLOUDS AND UPSLOPE PRECIPITATION FOR HIGHS MONDAY. WENT NEAR OR JUST UNDER THE WELL CONVERGED NUMBERS FOR LOWS MONDAY NIGH. USED A SIMILAR STRATEGY ON HIGHS TUESDAY AS FOR MONDAY. LOWERED LOWS TUESDAY NIGHT TOWARD THE NEW NUMBERS E AS THE CLOUDS MIGHT ACTUALLY BREAK. LOWERED HIGHS WEDNESDAY TOWARD THE NEW NUMBERS WITH CLOUDS AND SOME PRECIPITATION FROM AFOREMENTIONED SYSTEM MOVING THROUGH. ALSO LOWERED LOWS WEDNESDAY NIGHT TOWARD NEW MEX...BASICALLY A SLOWING OF THE MODERATING TREND THAT SHOULD EVENTUALLY ENSUE.. && .LONG TERM /THURSDAY THROUGH SUNDAY/... EXPECT TO SEE THE OMEGA BLOCKING PATTERN BREAKDOWN OR SHIFT EASTWARD DURING THE EXTENDED PERIOD. THE 12Z GFS CONTINUES TO SHOW THIS PATTERN EVOLUTION WHICH IS SIMILAR TO THE PATTERN DEPICTED BY HPC. ON THURSDAY...LAST IN THE SERIES OF CLOSED LOW FEATURES THAT WILL BE MOVING ACROSS THE OHIO VALLEY BEGINS TO EXIT THE REGION...LEAVING SOME UPSLOPE PCPN IN THE NORTHERN MOUNTAINS AS THE FLOW CONTINUES OUT OF THE NORTH NORTHWEST. THIS SHOULD KEEP THE CLOUDS AROUND AND ALSO DAMPEN TEMPERATURES A BIT SO HAVE GONE A TOUCH COOLER THAN THE MEX ON THURSDAY. THE CLOUDS LINGER THURSDAY NIGHT BEFORE CLEARING ON FRIDAY AS HIGH PRESSURE SETTLES OVER THE AREA. THIS HIGH PRESSURE WILL BRING DRIER CONDITIONS...BUT WITH THE SUN FINALLY APPEARING...SHOULD SEE A LITTLE BUMP IN DAY TIME HIGHS. THE FLOW FINALLY BEGINS TO TURN SOUTHWEST ON SATURDAY AS THE HIGH SLIDES EAST OF THE AREA. THIS WILL LEAD TO A WARM UP...WITH TEMPERATURES RETURNING TO MORE SEASONABLE LEVELS IN THE 70S. WILL HAVE TO WATCH HOWEVER FOR A WEAK WARM FRONT THAT WILL DEVELOP ACROSS THE PLAINS ON SATURDAY AND LIFT INTO THE GREAT LAKES. THE REGION SHOULD BE ON THE EASTERN EDGE OF THE WARM FRONT...AS THE MOISTURE AXIS SHOULD HEAD NORTHWARD ALONG THE MISSISSIPPI RIVER. THIS SHOULD ALLOW THE REGION TO REMAIN DRY...BUT WILL HAVE TO WATCH FOR A POTENTIAL RIDGE RUNNER COMPLEX SATURDAY NIGHT. BUT FOR NOW...WILL KEEP THE FORECAST DRY AS THE REGION SHOULD STILL BE DRY WITH THE BEST MOISTURE RETURN WEST OF THE REGION. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... UPSLOPE STARTING OVER THE REGION AS WINDS ARE SHIFTING AROUND TO THE NORTHWEST. THIS WILL KEEP SNOW SHOWERS OVER THE WV MOUNTAINS...WHILE A VFR STRATUS DECK REMAINS OVER WESTERN PORTIONS OF THE LOWLANDS. EXPECT STRONG NORTHWEST WINDS THROUGH THE PERIOD. NO SIG WX TUESDAY THROUGH THURSDAY. && .HYDROLOGY... AXIS OF HEAVIER RAINFALL FROM SOUTHWEST WV COAL FIELDS THROUGH CHARLESTON AND POINTS NORTHEASTWARD RESULTED IN 1-3 INCHES OF RAIN OVERNIGHT. FLOOD WARNINGS HAVE BEEN ISSUED FOR SEVERAL OF THE AFFECTED ZONES. PROBLEMS FOR NOW HAVE BEEN LIMITED TO CREEKS/SMALLER STREAMS BUT FLOOD POTENTIAL FOR THE SLOWER RESPONDING MAIN STEM RIVERS WILL BE FURTHER EVALUATED THIS MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...SNOW ADVISORY UNTIL 8 PM EDT MONDAY FOR WVZ037-038-046-047. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP NEAR TERM...TRM SHORT TERM...MDP/ARJ LONG TERM...ESS AVIATION...RPY HYDROLOGY...
Hazardous weather outlook, Apr 15, 5:15 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 515 PM EDT SUN APR 15 2007 KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-016>020-029-031-032- 162115- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-HARRISON-TAYLOR- 515 PM EDT SUN APR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OHIO...SOUTHEAST OHIO AND NORTHWESTERN WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ105-VAZ003-004-WVZ005-013>015-024>028-030-033>036-039-040-162115- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-CLAY-BRAXTON-LEWIS-MCDOWELL-WYOMING-RALEIGH-FAYETTE- UPSHUR-BARBOUR- 515 PM EDT SUN APR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTHEASTERN KENTUCKY...SOUTHWESTERN VIRGINIA AND MUCH OF CENTRAL AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS AND FLOOD ADVISORIES FOR STREAMS AND OTHER MINOR COUNTY FLOODING CONTINUE. THE HEAVIEST OF THE RAIN IS OVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER FLOOD WARNINGS WILL MAY LINGER INTO MONDAY. ALL RIVERS SHOULD HAVE CRESTED BY NOON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037-038-046-047-162115- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 515 PM EDT SUN APR 15 2007 ...SNOW ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN MOUNTAINS OF WEST VIRGINIA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS AND FLOOD ADVISORIES FOR STREAMS AND OTHER MINOR COUNTY FLOODING CONTINUE. THE HEAVIEST OF THE RAIN IS OVER. UPSLOPE SNOW AND GUSTY WINDS ARE EXPECTED FOR THE WEST VIRGINIA MOUNTAINS TONIGHT. A SNOW ADVISORY HAS BEEN ISSUED FOR TONIGHT AND MONDAY FOR 2 TO 6 INCHES OF TOTAL ACCUMULATION OVER HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER FLOOD WARNINGS WILL MAY LINGER INTO MONDAY. ALL RIVERS SHOULD HAVE CRESTED BY NOON MONDAY. UPSLOPE SNOW AND GUSTY WINDS ARE EXPECTED TO CONTINUE FOR THE WEST VIRGINIA MOUNTAINS THROUGH MONDAY. A SNOW ADVISORY CONTINUES THROUGH MONDAY FOR 2 TO 6 INCHES OF TOTAL ACCUMULATION HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Apr 15, 4:02 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD MADISON 38.06N 81.80W
04/15/2007 BOONE WV EMERGENCY MNGR
SEVERAL HOMES EVACUATED ON LINCOLN AVENUE AND IN
DANVILLE.
&&
KMATTAROCHIAThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:13 PM EDT | Flash Flood Warning | RLX | Lincoln | 2 hr |
| Apr 15, 10:45 PM EDT | Flash Flood Warning | RLX | Lincoln | 4 hr |
| Apr 16, 12:43 AM EDT | Flash Flood Warning | RLX | Lincoln | 8 hr |
| Apr 16, 7:57 AM EDT | Flash Flood Warning | RLX | Lincoln | 4 hr |
| Apr 16, 11:53 AM EDT | Flash Flood Warning | RLX | Lincoln | 6 hr |
Nearby
Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.